Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 170, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 29, 2008, 11:50 AM EDT for Crawford County, Erie County, Pennsylvania. It was in force for 25 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2008, 11:50 AM EDT (15:50 UTC)
- Expired
- Jun 29, 2008, 12:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 151 km from the middle of the area, began a volume at 15:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 12:12 PM EDT | HAIL 1 | 1 N Conneautville, PA | |
| Jun 29, 12:14 PM EDT | HAIL 0.88 | Edinboro, PA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 25 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCLE 291550 SVRCLE PAC039-049-291615- /O.NEW.KCLE.SV.W.0170.080629T1550Z-080629T1615Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 1150 AM EDT SUN JUN 29 2008 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA... CENTRAL ERIE COUNTY IN NORTHWEST PENNSYLVANIA... * UNTIL 1215 PM EDT * AT 1148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTH OF ALBION...OR ABOUT 14 MILES NORTHWEST OF MEADVILLE...AND MOVING NORTHEAST AT 28 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EDINBORO AND WATERFORD PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. LAT...LON 4208 8007 4191 7988 4168 8033 4182 8048 TIME...MOT...LOC 1550Z 232DEG 24KT 4180 8030 $$ KING
1 follow-up statement
000 WWUS51 KCLE 291615 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 1215 PM EDT SUN JUN 29 2008 PAC039-049-291625- /O.EXP.KCLE.SV.W.0170.000000T0000Z-080629T1615Z/ CRAWFORD PA-ERIE PA- 1215 PM EDT SUN JUN 29 2008 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ERIE AND NORTH CENTRAL CRAWFORD COUNTIES IN NORTHWEST PENNSYLVANIA EXPIRED AT 1215 PM EDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY EVENING FOR NORTHWEST PENNSYLVANIA. LAT...LON 4208 8007 4191 7988 4168 8033 4182 8048 TIME...MOT...LOC 1550Z 232DEG 24KT 4180 8030 $$ WILLARD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 7:44 AM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jun 29, 7:44 AM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 744 AM EDT SUN JUN 29 2008 .SYNOPSIS... A LOW PRESSURE SYSTEM MOVING ACROSS THE NORTHERN GREAT LAKES WILL MOVE INTO SOUTHERN QUEBEC TODAY...DRAGGING A COLD FRONT ACROSS THE AREA. SEVERAL TROUGHS WILL ROTATE ACROSS THE EASTERN GREAT LAKES TONIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LEADING EDGE OF THE COLD FRONT INTO NORTH CENTRAL OHIO...BROKEN LINE OF TSRA BUILDING NORTH ALONG THE FRONT INTO SRN IN. NOT SURE HOW FAR NORTH IT WILL MAKE IT THIS MORNING. SECONDARY TROUGH NOW EXTENDING FROM THE CENTRAL GREAT LAKES INTO NRN IL WILL SWING ACROSS THE AREA THIS AFTERNOON. MUCH BETTER CHANCE FOR SHOWERS OR TSRA WITH THE TROUGH THIS AFTERNOON. WENT WITH THE SLIGHTLY COOLER MET TEMPS. && .SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY/... FALL PATTERN SETS UP FOR THE EARLY PART OF THE WORK WEEK AS LARGE UPPER TROUGH MOVES SLOWLY ACROSS THE LAKES...WITH A SERIES OF SHORT WAVES MOVING ACROSS THE AREA. IN ADDITION 850 TEMPS DROP TO 5C MONDAY...AND WITH A LAKE TEMP AROUND 20C COULD SEE SOME TSRA IN ADDITION TO THE SHOWERS. AT THIS POINT WILL JUST GO LIKELY POPS ERN HALF OF THE AREA WITHOUT TRYING TO TIME THE SHORT WAVES. GRADUAL IMPROVEMENT TUESDAY AS HIGH BUILDS IN. && .LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/... MAIN FEATURE OF THE EXTENDED FORECAST IS A CONTINUATION OF THE TROUGH IN THE EAST AND COLD FRONTAL PASSAGE. GFS IS NOW FASTER WITH THE FRONT PUSHING IT SOUTH OF THE AREA THURSDAY MORNING. 00Z ECMWF IS A BIT SLOWER WITH FRONTAL PASSAGE ON THURSDAY. ECMWF CONTINUES TO STALL THE COLD FRONT LATE IN THE WEEK OVER THE OHIO VALLEY AND HAS BEEN CONSISTENT IN DEVELOPING A WAVE ON THE FRONT AND RETURNING SHOWERS/STORMS TO THE ENTIRE FORECAST AREA ON FRIDAY...THE FOURTH OF JULY. GFS DRIVES THE FRONT FARTHER SOUTH AND KEEPS THE SHOWER ACTIVITY SOUTH OF THE FORECAST AREA. GIVEN THE NW FLOW ALOFT AND THE BUILDING HIGH ACROSS EASTERN CANADA I FAVOR A DRIER SOLUTION ALTHOUGH I CANNOT RULE OUT A CHANCE OF SHOWERS/STORMS ESPECIALLY ACROSS THE SOUTHERN COUNTIES...SO FOR NOW I WILL CONTINUE WITH 20-30 POP (SLIGHT CHANCE/CHANCE) FORECAST THURSDAY NIGHT INTO SATURDAY. TEMPS WILL BE NEAR TO BELOW NORMAL. IF WE DO HAPPEN TO HAVE A CLOUDY AND SHOWERY DAY...MAX TEMPS COULD STRUGGLE TO GET OUT OF THE 60S. VISE VERSA...IF WE CLEARED OUT WE COULD HAVE SOME COOL NIGHTS WITH TEMPS WELL DOWN INTO THE 50S. FORECAST TEMPS ARE A COMPROMISE WITH HIGHS GENERALLY IN THE 70S AND LOWS 55 TO 60. && .AVIATION /12Z SUNDAY THROUGH THURSDAY/... A FEW SHOWERS CONTINUE TO REDEVELOP ALONG WEAKENING COLD FRONT OVER NE OH. STRATUS LAYER SLOLY LIFTING BUT EXPECT MVFR CEILINGS FOR A WHILE LONGER ACROSS MUCH OF INLAND NE OH/NW PA. SURFACE TROUGH AND SHORT WAVE OVER CENTRAL GREAT LAKES WILL LIFT OUT TODAY BUT SHOWERS AND STORMS WILL LIKELY DEVELOP IN SPIRAL BAND TYPE CONFIGURATION ACROSS NW OHIO BY LATE MORNING AND ELSEWHERE THIS AFTERNOON FROM WEST TO EAST. LOCALIZED MVFR CEILINGS/VSBY... PERHAPS BRIEF IFR VSBY IN HEAVIER SHOWERS/TSTORMS. ACTIVITY SHOULD SHIFT EAST THIS EVENING. LARGE PATCH OF MVFR STRATOCUMULUS OVER NORTHERN AND WESTERN GREAT LAKES SHOULD REDEVELOP ACROSS THE AREA LATER TONIGHT OR EARLY MON MORN. .OUTLOOK...UPPER LOW/TROUGH ALOFT WILL BE OVERHEAD MONDAY AND EXPECT DIURNAL CLOUDS AND SHOWERS/TSTORMS TO DEVELOP DURING THE DAYTIME HEATING. VFR CONDITIONS EXPECTED AS HIGH PRESSURE SPREADS OVER THE REGION TUESDAY AND WEDNESDAY. NEXT COLD FRONT WITH THE CHANCE OF SHOWERS/STORMS EXPECTED LATER WED NIGHT/THUR. && .MARINE... SOUTHWEST WIND WILL GRADUALLY LIGHTEN UP AS FRONT PASSES EAST BUT PASSAGE OF TROUGH THIS AFTERNOON AND THE CHANCE OF CONVECTIVE SHOWERS/STORMS MAY MAKE THE LAKE A BIT CHOPPY. WIND SHOULD SHIFT MORE TO W OR NW ON MONDAY AS NEXT TROUGH SLIDES SOUTHEAST ON MONDAY AND PASSAGE OF TROUGH COMBINED WITH COLD AIR ALOFT SHOULD PROVIDE SMALL CRAFT ADVISORY CRITERIA BY LATER MONDAY. JUST AS QUICKLY... THE GRADIENT WILL RELAX ON TUESDAY AS SURFACE HIGH BUILDS EAST AND RETURN SW FLOW WILL DEVELOP. CONSENSUS TIMING ON NEXT COLD FRONT IS THURSDAY MORNING AND WILL SHIFT WIND TO NNW ON THURSDAY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...DJB NEAR TERM...DJB SHORT TERM...DJB LONG TERM...KOSARIK AVIATION...KOSARIK MARINE...KOSARIK
Hazardous weather outlook, Jun 29, 5:30 AM EDT, 6 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 530 AM EDT SUN JUN 29 2008 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-300930- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 530 AM EDT SUN JUN 29 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE STORMS ARE POSSIBLE MONDAY AS AN UPPER LEVEL TROUGH DEEPENS AND COLDER AIR ALOFT MOVES ACROSS LAKE ERIE. THE MAJOR THREAT WOULD BE FROM LOCALIZED LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 12:16 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 59 min |
| Jun 29, 1:15 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 60 min |
| Jun 29, 1:33 PM EDT | Severe Thunderstorm Warning | CLE | Crawford | 42 min |
| Jun 29, 4:11 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 49 min |
| Jun 29, 4:43 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie | 47 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.